Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes scanty menses when on medication after partial removal of right ovary?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hello Sir, I had quite a huge cyst in my right ovary and had it operated by laproscopy in October,2013. Most of the right ovary was taken leaving few tissues. Left ovary seems fine. Had a recent ultrascan follow up. I have been taking Ovral-l after the surgery, but past 3 months, my blood flow is very less during periods. Doctors advised me Ovral-l so that i wouldnt be having cyst when i have this medicine. But now I am concerned, since my blood flow is too less, lasts half a day or so. Is it because of the medicine ? Doctor advised me to take it till March.From what I read, I see that people take ovral l for regular periods. Will it affect me in conceiving in the future. Please advise me on this.
Posted Sun, 2 Feb 2014 in Women's Health
Answered by Dr. Sudhir 18 minutes later
Brief Answer: Taking medication wont affect fertility in future. Detailed Answer: Hello, Recent partial removal of right ovary and current medication is likely to be reason for scanty menses.With time things will get regularized and you will have normal menses. Ovarl-I is unlikely to affect fertility in long term.So you can continue it as advised by your doctor. Though removal of one ovary will reduce fertility but one ovary is good enough to have normal pregnancy. Hope this answers your question. Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Follow-up: What causes scanty menses when on medication after partial removal of right ovary? 57 minutes later
Thank you for the information. I would like to ask you one more question. Does this medicine make me gain weight or so. The doctor had advised me to lose weight by May. And since then, I have cut down all junk and exercise regularly, but I donot find any change in my weight and I have actually gained weight. I keep having this tendency to take deep breaths ! Is it anything related to the surgery or med ?
Answered by Dr. Sudhir 6 hours later
Brief Answer: Yes, it can cause weight gain. Detailed Answer: Yes, it can cause weight gain, due to water retention.But that should not be problem in your weight loss in long term. Tendency o taking deep breathes is not related to surgery or medications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor